Alert archive / Arizona / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 20, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 13, 2014, 7:07 PM MST for Pima County, Arizona. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2014, 7:07 PM MST (02:07 UTC)
- Expired
- Jul 13, 2014, 7:30 PM MST
- In force
- 23 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Pima County, AZ
The radar
The Tucson radar (KEMX), 38 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 2.1 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 565 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 2893 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
047 WUUS55 KTWC 140207 SVRTWC AZC019-140230- /O.NEW.KTWC.SV.W.0020.140714T0207Z-140714T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 707 PM MST SUN JUL 13 2014 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN PIMA COUNTY IN SOUTHEAST ARIZONA... THIS INCLUDES THE CITY OF GREEN VALLEY... * UNTIL 730 PM MST * AT 701 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF GREEN VALLEY...AND MOVING WEST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER INDOORS. EXPECT DAMAGING WINDS IN EXCESS OF 60 MPH... LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN WITH THIS STORM. && LAT...LON 3173 11116 3196 11106 3189 11077 3173 11094 TIME...MOT...LOC 0207Z 097DEG 13KT 3181 11092 $$
1 follow-up statement
701 WWUS55 KTWC 140217 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 717 PM MST SUN JUL 13 2014 AZC019-140230- /O.CON.KTWC.SV.W.0020.000000T0000Z-140714T0230Z/ PIMA AZ- 717 PM MST SUN JUL 13 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MST FOR SOUTHEASTERN PIMA COUNTY... AT 706 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GREEN VALLEY...MOVING WEST AT 15 MPH. VERY HEAVY RAINFALL WILL ALSO LEAD TO MINOR FLOODING OF STREETS AND PONDING OF WATER IN LOW-LYING AREAS. LAT...LON 3173 11116 3196 11106 3189 11077 3173 11094 TIME...MOT...LOC 0217Z 096DEG 15KT 3182 11103 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 1:10 PM MST, 5 hours 57 minutes earlier.
Area forecast discussion, Jul 13, 1:10 PM MST, 5 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 110 PM MST SUN JUL 13 2014 .SYNOPSIS...EXPECT DAILY ROUNDS OF THUNDERSTORMS THROUGH TUESDAY. SOME STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL AND POTENTIALLY DAMAGING WIND GUSTS. STORMS WILL TEND TO BE MORE ISOLATED IN NATURE DURING THE LATTER HALF OF THE WORK WEEK. && .DISCUSSION...THUNDERSTORMS DEVELOPING IN SE AZ AND MOVING WEST OR NORTHWEST THIS AFTERNOON. AS MENTIONED EARLIER...DAMAGING WIND GUST POTENTIAL IS MAIN THREAT CONSIDERING MID LEVEL WIND REGIME AND RELATIVELY DRIER AIR AT LOW LEVELS INDICATED BY DEWPOINTS IN THE MID 50S. STORM PREDICTION CENTER ALSO MENTIONED THIS POTENTIAL IN THEIR LATEST DISCUSSION. SHOULD BE DECENT COVERAGE OF STORMS INTO EARLY EVENING. WHILE MOVEMENT OF STORMS AND DRIER LOW LEVELS COULD LIMIT FLASH FLOOD THREAT SOMEWHAT...SHORT BURSTS OF RAIN COULD CREATE RUNOFF ISSUES AND CELL TRAINING OVER SIMILAR AREAS CAN NOT BE RULED OUT. SOME ACTIVITY COULD LINGER INTO THE NIGHTTIME HOURS GIVEN UPSTREAM DISTURBANCES WHICH WILL BE CROSSING SE AZ OVERNIGHT. MOST LIKELY LOCATION OF OVERNIGHT RAIN WOULD BE IN THE SOUTH AND SOUTHWEST...AT THE NOSE OF THE SURGE OF LOW LEVEL MOISTURE WHICH WILL BE HEADING UP THE GULF OF CALIFORNIA INTO SW AZ. DISTURBANCES WILL CONTINUE TO ENHANCE THUNDERSTORM DEVELOPMENT IN THE EAST TO WEST UPPER FLOW MONDAY AND TUESDAY AND ADDITIONAL LOW LEVEL MOISTURE SHOULD BE IN PLACE AS PER AFOREMENTIONED SURGE. HIGH PRESSURE OVER THE GREAT BASIN THEN ELONGATES SOUTHWARD INTO SRN AZ WED/THU WITH AREA IN MORE N TO S FLOW ALOFT. THIS SHOULD YIELD A DOWNTURN IN ACTIVITY AFTER RESIDUAL MOISTURE IS WORKED OUT OF THE ATMOSPHERE. BEYOND THAT MODELS ARE IN DECENT AGREEMENT SHIFTING THE HIGH INTO NM WHICH WOULD PLACE SE AZ IN MOIST SOUTHERLY FLOW BY THE WEEKEND. HOWEVER IF THE HIGH PRESSURE IS AS STRONG AS INDICATED...EASTERN PARTS OF SE AZ WOULD PROBABLY SEE STORMS SUPPRESSED BY HOT AIR DOME...AND SEE RETURN OF HOTTER TEMPS. CONFIDENCE IS LOW IN THIS SCENARIO AS IT IS NOT ONLY SEVERAL DAYS IN ADVANCE BUT AN UNCHARACTERISTICALLY QUICK MOVEMENT OF THE UPPER LEVEL HIGH PRESSURE...DROZD && .AVIATION...VALID THRU 15/00Z. SCT TSRA WILL CONTINUE IN SE AZ INTO THIS EVENING WITH BEST COVERAGE NEAR THE RIM AND THE INTERNATIONAL BORDER. LOCAL MVFR/IFR CIGS/VSBYS/MT OBSCURATIONS AND GUSTS 40-50 KTS THROUGH 14/04Z. ISOLD SHRA/TSRA COULD LINGER THROUGH THE NIGHT BEFORE ANOTHER ACTIVE DAY OF TSRA MONDAY. OTHERWISE...SE SFC WIND GENERALLY 15 KTS OR LESS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS WITH SCATTERED COVERAGE. EXPECT THE TYPICAL HAZARDS WITH LOCAL GUSTS 40 TO 50 MPH. OVERALL...STORMS WILL BE MOVING TOWARD THE WEST OR NORTHWEST AT 10-15 MPH. COUPLE OF ACTIVE DAYS MONDAY AND TUESDAY THEN LESS CONVECTION MID TO LATE IN THE WEEK WITH WARMER TEMPERATURES AND LOWER RH VALUES AS THE UPPER LEVEL HIGH MOVES SOUTH OVER THE AREA AND DRIES THINGS OUT A BIT. CERNIGLIA && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
In the hours before
Local storm report, Jul 13, 6:23 PM MST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
623 PM MST SUN JUL 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM FLASH FLOOD 4 W RITA RANCH 32.12N 110.86W
07/13/2014 PIMA AZ TRAINED SPOTTER
SPOTTER REPORTS FLOODING ALONG I-10 AND WILMONT
&&
EVENT NUMBER TWC1400049
RHLocal storm report, Jul 13, 6:24 PM MST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
624 PM MST SUN JUL 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG 3 ESE DAVIS-MONTHAN AIR 32.16N 110.83W
07/13/2014 PIMA AZ TRAINED SPOTTER
SPOTTER REPORTS BRANCHES DOWN IN ROADWAY ESTIMATED
LENGHT OF 6 FT
&&
EVENT NUMBER TWC1400051
RHLocal storm report, Jul 13, 6:25 PM MST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
625 PM MST SUN JUL 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG 2 SE SOUTH TUCSON 32.18N 110.94W
07/13/2014 PIMA AZ TWITTER
POWER POLES DOWN ON BENSON HIGHWAY AND CAMPBELL ROAD.
PICTURE SENT ON TWITTER.
&&
EVENT NUMBER TWC1400052
BROSTLocal storm report, Jul 13, 6:26 PM MST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
626 PM MST SUN JUL 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM TSTM WND DMG 4 ESE DAVIS-MONTHAN AIR 32.17N 110.81W
07/13/2014 PIMA AZ TRAINED SPOTTER
SPOTTER REPORTS 5 BROKEN TELEPHONE POLES AND 3 DOWN
NEAR FRED ENKE...8 TOTAL
&&
EVENT NUMBER TWC1400053
RHLocal storm report, Jul 13, 6:33 PM MST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
633 PM MST SUN JUL 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM TSTM WND DMG 3 NE DAVIS-MONTHAN AIR 32.21N 110.83W
07/13/2014 PIMA AZ TRAINED SPOTTER
SPOTTER REPORTS NUMEROUS TREES AND CACTUS DOWN NEAR
22ND AND PANTANO
&&
EVENT NUMBER TWC1400054
RHLocal storm report, Jul 13, 6:46 PM MST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TUCSON AZ
646 PM MST SUN JUL 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM TSTM WND GST 2 S NOGALES 31.34N 110.94W
07/13/2014 M68 MPH SANTA CRUZ AZ TRAINED SPOTTER
SPOTTER REPORTS WIND GUST OF 68 MPH
&&
CORRECTED LOCATION
EVENT NUMBER TWC1400050
RHThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 5:13 PM MST | Areal Flood Advisory | TWC | Pima | 92 min |
| Jul 13, 5:18 PM MST | Blowing Dust Advisory | TWC | Pima, Pinal | 90 min |
| Jul 13, 5:55 PM MST | Severe Thunderstorm Warning | TWC | Pima | 35 min |
| Jul 13, 6:15 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Jul 13, 6:15 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 30 min |
| Jul 13, 6:42 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Jul 13, 7:24 PM MST | Flash Flood Warning | TWC | Pima | 96 min |
| Jul 13, 8:08 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jul 13, 8:20 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 3 hr |
| Jul 14, 2:25 PM MST | Special Weather Statement | TWC | Graham | 50 min |
| Jul 14, 3:32 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 28 min |
| Jul 14, 3:49 PM MST | Severe Thunderstorm Warning | TWC | Graham | 26 min |
| Jul 14, 4:13 PM MST | Special Weather Statement | TWC | Graham | 47 min |
| Jul 14, 4:26 PM MST | Severe Thunderstorm Warning | TWC | Pima | 34 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.